MAUDE Adverse Event Report: TELEFLEX MEDICAL HUDSON ET TUBE, SHER-I-BRONCH, LS, 37 FR; TUBE, TRACHEAL/BRONCHIAL, DIFF

TELEFLEX MEDICAL HUDSON ET TUBE, SHER-I-BRONCH, LS, 37 FR; TUBE, TRACHEAL/BRONCHIAL, DIFF
Model Number IPN048996
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).A device history record review was performed and no relevant findings were identified.The device investigation is pending and the results will be submitted in a follow-up report.
 
Event or Problem Description
Reported issue: the doctor found cuff leakage when doing clinical setting before using on patient.Then changed new one, no impact on patient.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one unit 5-16037 et tube, sher-i-bronch, ls, 37 fr for investigation.The et tube, both double swivel connectors (tracheal and bronchial), and the y connector were all returned out of their original packaging.The et tube was visually examined with and without magnification.Visual examination of the returned sample revealed that the et tube appears typical.No defects or anomalies were observed.A functional inspection was performed to attempt to inflate and deflate the balloon cuffs on the returned et tube.A syringe was filled with air and attached to the valve of the tracheal (white) pilot balloon.Upon injection of air, both the pilot balloon and cuff immediately inflated.The same process was used to test the bronchial (blue) inflation line.Once again, both the pilot balloon and cuff immediately inflated.The syringe was then removed and the cuffs and pilot balloons were inspected for leaks.No leaks were detected.The syringe was then reattached in order to deflate the balloons.All pilot balloons and balloon cuffs were able to deflate.The et tube was submerged underwater and an attempt to inflate the balloon cuffs was made in order to detect any leaks.Upon injection of air, no leaks were detected.No functional issues were found with the returned sample.A device history record review was performed and no relevant findings were identified.The ifu for this product states, "the cuff inflation system (cuffs, pilot balloons , valves) should be checked by inflation and deflation prior to use.If cuff is damaged, the tube should not be used.Care should be taken to avoid damaging the cuffs during intubation.If any one of the cuffs is damaged, the tube should not be used." "cuff pressure should be monitored routinely to assure that an adequate seal is maintained and that the cuffs have not become overinflated." "deflate all cuffs prior to repositioning the tube.Movement of the tube with cuffs inflated could result in patient injury or in damage to the cuffs, requiring a tube change.Verify the position of the tube after each repositioning.".The reported complaint could not be confirmed based upon the sample received.The returned et tube was able to inflate and deflate with no difficulty.All et tubes are 100% inspected for both inflation and deflation at the time of manufacturing.A device history record review was performed and showed no evidence to suggest a manufacturing related issue.No functional issues were found with the returned device.
 
Event or Problem Description

Brand Name
HUDSON ET TUBE, SHER-I-BRONCH, LS, 37 FR
Common Device Name
TUBE, TRACHEAL/BRONCHIAL, DIFF
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
9194332672
MDR Report Key16615481
Report Number3003898360-2023-00364
Device Sequence Number20397061
Product Code CBI
UDI-Device Identifier14026704617408
UDI-Public14026704617408
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K180253
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/19/2025
Device Model NumberIPN048996
Device Catalogue Number5-16037
Device Lot Number73A2000247
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2023
Supplement Date Received by Manufacturer04/17/2023
Initial Report FDA Received Date03/24/2023
Supplement Report FDA Received Date04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown